Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 10, NWS Cleveland, OH

November 4, 202215 counties in Ohio

NWS Cleveland, OH issued this wind advisory at Nov 4, 2022, 1:03 PM EDT for 15 counties in Ohio. It took effect at Nov 5, 2022, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 1:03 PM EDT (17:03 UTC)
In effect from
Nov 5, 2022, 11:00 AM EDT
Expired
Nov 5, 2022, 9:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS71 KCLE 041703
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
103 PM EDT Fri Nov 4 2022

OHZ003-006>010-017>019-027>030-036-037-050115-
/O.NEW.KCLE.WI.Y.0010.221105T1500Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
103 PM EDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...From 11 AM to 9 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
231 
WWUS71 KCLE 042219
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
619 PM EDT Fri Nov 4 2022

OHZ003-006>010-017>019-027>030-036-037-050630-
/O.CON.KCLE.WI.Y.0010.221105T1500Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
619 PM EDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...From 11 AM to 9 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
527 
WWUS71 KCLE 050117
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
917 PM EDT Fri Nov 4 2022

OHZ003-006>010-017>019-027>030-036-037-050930-
/O.CON.KCLE.WI.Y.0010.221105T1500Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
917 PM EDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...From 11 AM to 9 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
245 
WWUS71 KCLE 050727
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
327 AM EDT Sat Nov 5 2022

OHZ003-006>010-017>019-027>030-036-037-051530-
/O.CON.KCLE.WI.Y.0010.221105T1500Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
327 AM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...From 11 AM this morning to 9 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
779 
WWUS71 KCLE 051326
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
926 AM EDT Sat Nov 5 2022

OHZ003-006>010-017>019-027>030-036-037-052130-
/O.CON.KCLE.WI.Y.0010.221105T1500Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
926 AM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
564 
WWUS71 KCLE 051945
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
345 PM EDT Sat Nov 5 2022

OHZ003-006>010-017>019-027>030-036-037-060100-
/O.CON.KCLE.WI.Y.0010.000000T0000Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
345 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
965 
WWUS71 KCLE 060059
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
859 PM EDT Sat Nov 5 2022

OHZ003-006>010-017>019-027>030-036-037-060200-
/O.EXP.KCLE.WI.Y.0010.000000T0000Z-221106T0100Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Upper Sandusky, 
Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, 
Mount Gilead, and Cardington
859 PM EDT Sat Nov 5 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

Winds have diminished below Wind Advisory criteria. Isolated wind
gusts to 40 to 45 mph remain possible within a line of showers
that is moving east across the area tonight. Otherwise, winds 
will continue to diminish over the next several hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Nov 4, 9:31 AM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Nov 4, 9:31 AM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
931 AM EDT Fri Nov 4 2022

.SYNOPSIS...
High pressure along the Atlantic coast will provide the region
with pleasant and dry weather through the start of the weekend.
Windy conditions increase by Saturday afternoon ahead of a
surface cold front. The front will pass late Saturday into early
Sunday. Behind the front, high pressure returns through the
middle of next week.

&&

.NEAR TERM /THROUGH SATURDAY/...

Update...

Most of the forecast remains valid. Cirriform cloud cover will
increase generally from the west through this afternoon as
upper-level moist isentropic ascent precedes a mid- to upper-
level trough approaching from the Intermountain West and Great
Plains. Adjusted the high temperature forecast upward slightly
for this late afternoon given the expectation of filtered
sunshine, decent daytime heating, and breezy southerly surface
winds associated with strong low-level WAA. Highs are now
expected to reach the upper 60's to lower 70's in northwest PA
and easily reach the lower to mid 70's in northern OH.

Previous Discussion...

Lack of low level moisture and larger dewpoint depressions have
allowed for any fog concerns to diminish for the remainder of
the overnight and into the morning hours today.

High pressure ridging along the Atlantic coast will remain in
control to begin the near term period. This will leave the region
with rather pleasant weather and dry conditions through much of
the day Saturday. Clouds will slowly increase, beginning as
high level cirrus, throughout the day Friday ahead of the next
weather maker. High pressure exits eastward as low pressure and
its accompanying surface cold front enter the region for the
weekend. Low-level convergence ahead of the front will give way
to periods of rainfall, possibly heavy at times, Saturday
evening. Although the passage of the cold front through our
region takes places between the end of the near term and
beginning of the short term forecast period.

Southerly/southwesterly flow will increase throughout the day
Saturday ahead of the surface cold front. A low-level jet around 60
knots develops Saturday afternoon (45-50 knots at 925 mb). Surface
winds peak Saturday afternoon with sustained winds of 25-30 MPH
with gusts nearing 40+ MPH possible across western zones of the
CWA.

Temperatures in the near term will be well above normal for early
November, much closer to average temperatures experienced in mid
September. High temperatures both Friday and Saturday will peak in
the mid/upper 60s to low 70s. Lows on Friday night will also remain
above normal, generally in the upper 50s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Frontolytic cold front will be exiting the area at the split from
the near term forecast Saturday night with the last of the rain with
the system. Brief downpours still possible with anomalously high
PWAT values according to the NAM over 1.2 inches but the front
should be progressive west to east despite the track of the surface
low away from the CWA into northern Ontario. In the wake of this
Pacific frontal system, high pressure influences will regain control
into the first part of the work week on Monday with upper level
ridging building back over the Tennessee Valley. Expecting lower
temperatures from the 15-20 degrees above normal values prior to
frontal passage, but still will be near normal to slightly above by
Monday afternoon.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
The long term forecast is largely an uneventful pattern for the
area. The longwave pattern will become amplified with an upper
trough axis digging into the central Pacific Coast while for the
eastern CONUS, upper ridging will dominate. The surface high
influences affecting us over the US/Canada border will track across
Ontario/Quebec towards the New England Coast by Wednesday, and the
upper trough will dig into the northern high plains region. With the
ridge aloft now off the Carolina coast, the upper levels will become
prone to trough activity originating over the deep south that will
track into our CWA. In the end, the sensible weather impacts from
all of this will overall be minimum, and temperatures will tick
upward through the period.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
VFR conditions stick around through this TAF period as high
level clouds gradually build in across all terminals today. Southerly
winds at 8 to 10 knots early this morning will gradually
increase to 12 to 15 knots with gusts up to 20 knots by this
afternoon. Gusts between 18 and 20 knots possible this
afternoon at most terminals (KTOL/KFDY/KCLE/KCAK/ERI).

By the end of the TAF period, a low-level jet nearing 60 knots
(45-50 kts at 925 mb) develops across the western portion of the
forecast area. Daytime mixing of the LLJ on Saturday ahead of a
cold front may allow for surface gusts to reach 40+ knots. LLWS
may be included in future TAF updates for Saturday, but not
confident enough to include this far in advance.

Outlook...Wind gusts 40 or more knots possible Saturday. Non-
VFR possible in scattered showers Saturday through Sunday.

&&

.MARINE...
Ahead of a strong cold front pushing towards Lake Erie from the
west, winds will increase out of the south 15-25kts with gusts to
30kts, possibly exceeding 30kts at times. While the offshore winds
generally make for increasing wave heights away from shore, the
gusty winds could necessitate a Small Craft Advisory for Saturday.
Winds become southwesterly less than 15kts behind the cold front
that will track through the region west to east on Saturday night.
The track of the high pressure system moving west to east north of
our area will create a wind switch Monday through Wednesday out of
the northeast 15-20kts. Waves expected to increase during this
period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson/Jaszka
SHORT TERM...26
LONG TERM...26
AVIATION...Iverson
MARINE...26
Hazardous weather outlook, Nov 4, 3:24 AM EDT, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
324 AM EDT Fri Nov 4 2022

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-050730-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
324 AM EDT Fri Nov 4 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind gusts of 35 to 50 mph are possible late Saturday morning through
early Saturday evening, with the strongest gusts expected west of
I-71.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-050730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
324 AM EDT Fri Nov 4 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:42 PM EDTSmall Craft AdvisoryCLE42 hr

Nearby

Wind Advisories in Ohio, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.